Been taking 75mg daily for three years. Was prescribed for panic attacks due to marital stress. Am out of the marriage and am filled with so much joy and peace. Effexor has worked wonders for me but I would love to carry on without the drug. Have had no relapse in the three years and feel it is time to quit. I want to know if it is possib le to quit and not have the panic attacks again since the source of the attacks is not there anymore.
Yes, you can quit. But you have to gradually taper off, I stress the words gradually. If your not taking the XR version it will be easier since you can start with cutting the pills in halves, and then maybe every other day and so on until you no longer need the drug. You are on a low dose so that would be the way I would go. Keep in mind low dose or not you still have to taper off. The makers of the drug will not tell you this, some doctors ( shame on them ) will not either , mine didn't, but I learned it the hard way then found information from my friends on here. Best of luck to you and keep us posted.
Hello notty - Congratulations on getting the stress out of your life!!! Now you can have the best for the REST of your life! I am also someone who divorced the man I was attempting to kill myself for. And, I mean that literally, too...
I believe it is possible because it is true for me. So, if I can do it and I have been divorced now for 9-1/2 years... and remarried 2 short years ago; I believe you can as well. For me, the depression which I had been dealing with for years (about 45 years) has greatly subsided and the manner in which I deal with it is now rational and no longer of the "deadly" sort. You need to taper off Effexor or you will be in for an ugly ride. Yes, you can do it and do it with your doctor's blessing. I hope it was from a psychiatrist that you got that med. It can take up to 3 months to do a proper taper. If you do it too quickly or without supervision and just stop... you can experience "brain zaps" and other electrical pulses zapping you, flu-like symptoms, diarrhea, irritability, aggression and a whole host of unpleasant sensations including worsening of depression. So, please do it the right way and with the help of your doctor so that you don't go through that. You can expect to also be placed on another alternate antidepressant (like Prozac) to lessen or minimize the withdrawals from Effexor. Then when the tapering from Effexor is finished... you would continue on the alternate antidepressant for an additional two to three weeks before beginning to taper off of that. It will be easier to taper off of the Prozac, for instance, and virtually no to minute symptoms when you are off that too. I hope this all makes sense to you and I am so glad you are feeling at PEACE!!!
Many blessings to you for the best of your life to come yet to you...
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 24 Feb 2014 • 2 answers
Effexor - I am currently taking venlafaxine hcl 225mg. It's been a miracle! I am 48yo, and trying to
Posted 2 Jul 2014 • 1 answer
Posted 23 Jan 2016 • 5 answers
Posted 15 Apr 2016 • 3 answers
Posted 30 Nov 2016 • 1 answer